Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
150 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes urge incontinence while on Furosemide?

I took a newly-filled Rx of furosemide 20mg this AM, per my cardiologist, and I find myself feeling the need to urinate constantly. I mean, virtually, minutes after the last one. I don t seem to be producing more than usual amts. I don t feel hungry or thirsty out of the ordinary - In fact, I have to remind myself to eat & drink. I take many other Rxs, basically for cardiac disease & depression. What s going on? Could my bupropion 100mg 3x/ day be causing this? They re never closer than 5 hrs apart. I have had CABG (5xG on 3xV) 22 yrs ago almost to the day; 2 stents about 12 yrs ago; & was Dxd w/depression round 1984.
Mon, 30 Apr 2018
Report Abuse
General & Family Physician 's  Response
Hello,

I would like to tell you that tablet Furosemide that you are taking is a diuretic, and it causes frequent urination.

You have to discuss with your physician whether it can be substituted with a different antihypertensive or not. It depends on the purpose for which the diuretic has been prescribed.

Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. Nazma Amman
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

For a while It constantly felt like I had to urinate but I never really had to, and it was painful to do so. When this first started I was bleeding...